MAUDE Adverse Event Report: BECKMAN COULTER ACCESS INTACT PTH; RADIOIMMUNOASSAY, PARATHYROID HORMONE

BECKMAN COULTER ACCESS INTACT PTH; RADIOIMMUNOASSAY, PARATHYROID HORMONE
Model Number A16972
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The full identifier is (b)(6).The customer did not provide patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access intact pth assay was not returned for evaluation.There were no reports of system issues at the time of the event.No hardware errors or flags were reported in conjunction with the event.System performance indicators such as system check, calibration and quality control results were not provided for review.A beckman coulter laboratory support specialist (lss) was dispatched to the customer site to assess system performance.While onsite, the lss performed interference testing on the patient sample using alkaline phosphatase (alp) blockers and goat igg blockers.Testing the sample with the alp blockers significantly reduced the sample result, confirming the presence of this interferent in the sample.In conclusion, the cause of this event is likely due to the presence of patient-sourced alkaline phosphatase in the patient sample.Current pth instructions for use (ifu) (part number a57353 n) does not address presence or absence of alp as an interferent in patient samples.
 
Event or Problem Description
On (b)(6) 2021 the customer reported an erroneous elevated pth (access intact pth, part number a16972 and lot number 922137) patient result of 2172 pg/ml (reference range of 12 - 68 pg/ml) was generated on the customer's dxi (unicel dxi 800 access immunoassay analyzer, part number 973100 and serial number (b)(4)) for one patient.There was no report of injury or illness to the patients in conjunction with this event.The customer reported the sample was also tested on three competitors' platforms (roche, abbott and siemens).Results obtained from testing on these three platforms were lower and were within clinical expectation for the patient.See next section for test results.No hardware errors or issues with other assays were reported in conjunction with this event.No hardware errors or other assay issues were reported in conjunction with this event.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.No issues with sample integrity were reported by the customer.Sample collection, handling and processing information such as sample type, sample volume collected, sample quality, centrifugation time and speed, storage temperature and other information was not provided by the customer.

Brand Name
ACCESS INTACT PTH
Common Device Name
RADIOIMMUNOASSAY, PARATHYROID HORMONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key11653821
Report Number2122870-2021-00045
Device Sequence Number3657752
Product Code CEW
UDI-Device Identifier15099590201937
UDI-Public(01)15099590201937(17)210731(11)200731(10)922137
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K061190
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberA16972
Device Catalogue NumberA16972
Device Lot Number922137
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2021
Initial Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1